Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 10 (1987), Issue 1, Pages 173-179
http://dx.doi.org/10.1155/S0161171287000218

An energy concerving modification of numerical methods for the integration of equations of motion

1821 Hialeah Dr., Virginia Beach, 23462, VA, USA
2Department of Mathematics, University of Texas, Arlington 76019, Texas, USA

Received 2 July 1982

Copyright © 1987 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In the integration of the equations of motion of a system of particles, conventional numerical methods generate an error in the total energy of the same order as the truncation error. A simple modification of these methods is described, which results in exact conservation of the energy.